Patient :I have been on the contraceptive pill for 10 years and i am sexually active with my partner. My last period was extremely strange - it came a day before it was meant to and lasted 10 days. I have been feeling very tired, my breasts have grown a lot over the past two weeks which is extremely abnormal for me yet i look like I've lost weight elsewhere. Ive had an upset stomach and i have barely felt hungry in days. Could this be a hormonal problem or am i possibly pregnant?
Symptoms: Irregular period, body changes, nausea, exhaustion
If you have been on contraceptive pills regularly since last 10 years the it is unlikely that you may be pregnant in this cycle as OC pills prevent ovulation completely and in absence of ovum, sperm cannot fertilize and form an embryo.
The light bleeding this time may be due to stress induced hormonal imbalances but as bleeding has been light, it is always better to get a urine pregnancy test done to confirmatively rule out pregnancy first before attributing your symptoms of sore breasts, nausea and exhaustion to possible Premenstrual syndrome or PMS which may mimic early pregnancy symptoms but subside after onset of menses.
I hope i have answered your query in detail,
Wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.